MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EG7+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EG7+ CARTRIDGE
Catalog Number 03P76-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Respiratory Distress Syndrome of Newborns (2046)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 27-oct-2021, abbott point of care was contacted by a customer regarding i-stat eg7+ cartridges that yielded a suspected descrepant potassium result of 6.1 mmol/l on an (b)(6) male with respiratory distress.There was no additional patient information available at the time of this report.Return product is not available for investigation.Method result (k): i- stat 6.1 mmol/l.Lab 3.9 mmol/l.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 15-nov-2021.A review of the device history record confirmed that cartridge lot n21173 passed finished goods release criteria.Retained cartridge test results met the acceptance criteria found in q04.01.003 rev.Ag, appendix 1- product complaint level 2 and level 3 investigation procedure.A previously identified deficiency was identified for eg7+ lot n21173 with respect to an elevated rate of suppressed results; punctures in the cartridge pouches were observed and are under investigation according to quality record (b)(4).

Brand Name
I-STAT EG7+ CARTRIDGE
Common Device Name
EG7+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key12819902
Report Number2245578-2021-00094
Device Sequence Number4787636
Product Code CHL
UDI-Device Identifier10054749000040
UDI-Public10054749000040
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Catalogue Number03P76-25
Device Lot NumberN21173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 DA
Patient SexMale